ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Dynamics of chain closure: Approximate treatment of nonlocal interactions

Debnath, Pallavi and Cherayil, Binny J (2004) Dynamics of chain closure: Approximate treatment of nonlocal interactions. In: Journal of Chemical Physics, 120 (5). pp. 2482-2489.

[img]
Preview
PDF
Dynamics_of_chain_closure.pdf

Download (689Kb)

Abstract

The Wilemski–Fixman model of diffusion controlled-reactions [J. Chem. Phys. 58, 4009 (1973)] is combined with a generalized random walk description of chain conformations to predict the dependence of the closure time \tau on the chain length N of polymers with reactive end groups and nonlocal interactions. The nonlocal interactions are modeled by a modification to the connectivity term in the Edwards continuum representation of the polymer. The modification involves a parameter h lying between 0 and 1 that is a measure of the extent of correlation between adjacent monomers on the chain backbone. Different choices of h correspond to chain conformations of different average radial dimensions. In particular, the values 1/3, 1/2 and 3/5 provide approximations to the statistics of polymers in poor, theta and good solvents, respectively. The closure time \tau of such chains is calculated analytically for different N. In all cases, \tau is found to vary as a power law in N, Nb, with b a function of h. For the special case h = 1/3, which models collapsed polymers and globular proteins, b is about 1.6–1.7.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to American Institute of Physics (AIP).
Department/Centre: Division of Chemical Sciences > Inorganic & Physical Chemistry
Date Deposited: 13 Jan 2005
Last Modified: 19 Sep 2010 04:17
URI: http://eprints.iisc.ernet.in/id/eprint/2637

Actions (login required)

View Item View Item